Hail, Cheyenne
- When
- June 6, 12:10 AM MST
- Where
- Cheyenne County, 2.56 mi WNW of Salis
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.850, -102.310
Thunderstorms moved across Cheyenne County overnight resulting in an isolated report of marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Cheyenne County overnight resulting in an isolated report of marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 5, 9:18 PM MST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1018 PM MDT SAT JUN 5 2010 .DISCUSSION... 228 PM MDT SAT JUN 5 2010 A RIDGE WILL BE OVER THE ROCKIES AND THEN SHIFT INTO THE PLAINS AND THEN FLATTEN SOME MON NIGHT/TUE. SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS TONIGHT THROUGH SUN NIGHT. A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO ON MON/TUE. THE TROUGH WILL MOVE SOUTH TUE FOLLOWED BY HIGH PRESSURE. THROUGH SUNDAY NIGHT SUBSIDENCE WILL BE OVER THE REGION SO POPS WILL BE NIL. ALSO FOR SUN H7 TEMPERATURES ARE FROM 12-13 C ACROSS THE WESTERN FA. FOR MON/MON NIGHT THE NAM BRINGS A SHORTWAVE OVER THE RIDGE. THERE ARE SOME DECENT UPWARD VERTICAL VELOCITIES ASSOCIATED WITH IT SO WILL KEEP CURRENT CHANCE POPS. SUBSIDENCE FOLLOWS BEHIND THE WAVE AND CONTINUES THROUGH TUE/TUE NIGHT. PLAN TO PULL SLIGHT CHANCE POPS FOR TUE/TUE NIGHT. CONSIDERED POSSIBILITY FOR SOME PATCHY FOG TONIGHT BUT BOUNDARY LAYER RH IS ONLY IN THE UPPER 70 PERCENT RANGE SO WILL LEAVE OUT. DO EXPECT STRATUS OVER THE AREA UNTIL AFTER 06Z WHICH SHOULD LINGER UNTIL MID MORNING. 850 TEMPERATURES WARM TO AROUND 34 C ON MONDAY AND THEN COOL BEHIND THE TROUGH PASSAGE ON TUE. MAX TEMPERATURES WILL RISE INTO THE MID 80S SUN AND NEAR 100 MON COOLING BACK TO THE MID 80S TUE. MIN TEMPERATURES WILL BE IN THE LOWER 60S. IN THE EXTENDED...A BROAD RIDGE CONTINUES OVER THE PLAINS THROUGH THU. BY THU NIGHT FLOW BECOMES SOUTHWEST OVER THE CENTRAL PLAINS IN ADVANCE OF THE NEXT LOW MOVING INTO THE PACIFIC NORTHWEST. A SURFACE TROUGH WILL PERSIST OVER EASTERN COLORADO THROUGH THE PERIOD. THE GFS ADVERTISES SEVERAL WAVES COMING THROUGH THE FLOW BUT FORECAST SOUNDINGS ARE DRY AND INDICATE A STRONG CAP. DUE TO THIS UNCERTAINTY AM NOT INCLINED GO MORE THAN A SLIGHT CHANCE WITH MOST PERIODS DRY THROUGH SAT. A WARMING TREND IS AHEAD AS 850 TEMPERATURES RISE TO THE LOWER 30S THU/FRI. A FRONT WILL BRING COOLER TEMPERATURES SAT. HIGH TEMPERATURES SHOULD RISE INTO THE LOWER 90S THU/FRI COOLING TO THE MID/UPPER 80S SAT. MIN TEMPERATURES WILL RANGE IN THE 60S. FS && .AVIATION... 1018 PM MDT SAT JUN 5 2010 FOR THE 06Z TAFS...VFR CONDITIONS WILL CONTINUE AT KGLD/KMCK. WEAK CONVECTION CONTINUES ACROSS EASTERN COLORADO...BUT TREND HAS BEEN TO WEAKEN AND DISSIPATE AS IT APPROACHES KANSAS. GIVEN LITTLE IF ANY INSTABILITY THIS FAR EAST...THAT SHOULD CONTINUE TO BE THE CASE. SOUTHEAST SURFACE WINDS WILL RESUME ON SUNDAY ON PERIPHERY OF SURFACE HIGH...BREEZY AT TIMES AT KGLD. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 614 PM MDT SAT JUN 5 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 614 PM MDT SAT JUN 5 2010 /714 PM CDT SAT JUN 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL MOVE ACROSS EASTERN COLORADO THROUGH 9 PM MDT. THESE STORMS WILL NOT BE SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. IT WILL BE POSSIBLE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...HOWEVER THE PROBABILITY FOR SEVERE THUNDERSTORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. MENTZER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1242 AM MDT SUN JUN 6 2010 COZ092-060730- CHEYENNE COUNTY- 1242 AM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 1238 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF KIT CARSON...AND MOVING EAST AT 40 MPH. A LARGE AMOUNT OF SMALL HAIL...WINDS TO 50 MPH...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. BULLER
The Goodland radar (KGLD), 78 km away, was scanning. The volume nearest the first event began at 07:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228454.